Ibogaine / noribogaine
Cardiac screening is central, not incidental.
Ibogaine and noribogaine are frequently discussed in relation to opioid use and withdrawal, but reports of QT prolongation, torsades de pointes, and fatal arrhythmias make cardiac risk a central concern. For a general explanation, long QT syndrome is associated with a risk of dangerous heart rhythms, especially when other risk factors are present.
Potential contraindications or risk amplifiers can include known heart disease, a history of fainting or arrhythmia, electrolyte abnormalities, liver impairment that may alter drug handling, and use of medicines that affect cardiac rhythm or metabolism. This is not a checklist for self-screening; it is a reason that an appropriately licensed clinician should assess individual circumstances.
Psychiatric and neurologic issues also matter. Acute altered states may make it difficult to distinguish expected subjective effects from emerging agitation, seizure activity, delirium, or another urgent problem. A setting without continuous observation, clear emergency plans, and qualified escalation capacity may fail to identify those distinctions promptly.
Readers comparing sources can use the site’s clinical comparison framework to keep procedure-related, pharmacologic, and setting-related risks separate rather than combining them into a single “detox” category.